MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; WIRE, GUIDE, CATHETER
Model Number 39575
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that guidewire tip detachment and removal difficulties occurred which resulted in additional intervention.The patient presented with herniated disc.The target lesion was located in the non- tortuous and non-calcified lumbar spine.A 035/145 amplatz super stiff wire was selected for use.The physician used a metal needle during insertion.A resistance was felt during insertion of the device, afterwards, the device stopped coming out and switched from the needle cannula to the dilator.However, resistance in removing the device was encountered and about 5 cm from the tip was detached.As a result, the tip of the wire remained in the body, and it took a long time to incise the intervertebral disc drainage site from the body surface using an electrocautery scalpel to open the remaining part.Hence, the detached tip was removed from the intervertebral disc located between the lumbar vertebrae.The operation was then switched to removing it, resulting in a long procedure, so the procedure was not completed.For the purpose of draining the fluid between the lumbar vertebral body.An 18g cannula needle was used to identify the area between the vertebral body and punctured, then the device was inserted into the vertebral body tissue, and the cannula was removed with making a slight loop at the tip of the wire.After that, the body surface was expanded with a plastic dilator, and then a drainage catheter was placed along the wire to complete the procedure.No patient complications nor injuries were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: unit returned in a generic plastic bag, overall visual revision did not identify failures or evidence that could be lost due to decontamination process.The costumer provides four photos of the device and, it is possible to see that the coil wire was unraveled and detached due the core wire was detached.The guidewire was returned with a non-bsc device, and it was observed that the coil wire was unraveled and detached due the core wire was found detached separated approximately 2.5cm from distal tip to the transition point.Additionally, the core wire was kinked at the distal section.No more damages were observed.Under microscope it was observed that the core wire was detached separated at the transition point and the coil wire was unraveled and detached.Boston scientific manufacturing processes include extensive inspections to ensure that all finished devices meet specifications.

Brand Name
AMPLATZ SUPER STIFF
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16763872
Report Number2124215-2023-15239
Device Sequence Number3063698
Product Code DQX
UDI-Device Identifier08714729115946
UDI-Public08714729115946
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K843012
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/20/2024
Device Model Number39575
Device Catalogue Number39575
Device Lot Number0028910221
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/25/2023
Supplement Date Received by Manufacturer05/03/2023
Initial Report FDA Received Date04/18/2023
Supplement Report FDA Received Date05/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown